MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; Ventricular (assist) bypass
Model Number 2865
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of power cable disconnect alarms while on battery power while using the 14v battery clip could not be confirmed from the information provided.The clip was inspected by a vad coordinator and a miscommunication was found.The clip was exchanged.No log files or photos of the event were submitted, and the clip was not returned for analysis.Multiple attempts were made asking if the alarms resolved after the exchange and to get the tracking number for the clip, but the customer did not provide any additional information.From the information provided a root cause for the reported event could not be determined through this analysis.The heartmate 3 instructions for use was available at the time of the event.Section 1, entitled ¿introduction¿ states the clips transfer battery power to the system controller via the controller¿s power cables.Without battery clips, the batteries cannot transfer power to the system.Section 3, entitled ¿powering the system¿, cautions the user to clean the clips at least once a month, dirty clips can affect the operation of the system.The heartmate 3 patient handbook was available at the time of the event.Section 3, entitled ¿powering the system¿, explains how to insert the 14v battery into a 14 v battery clip.The same section also explains how to connect the heartmate 3 controller to heartmate batteries, cautioning the user to not join misaligned connectors.An improper connection could cause damage to the system.Section 5, entitled ¿alarms and troubleshooting¿, explains how to handle power cable disconnect alarms.The heartmate 3 patient handbook also cautions the user to call their hospital contact if they are uncomfortable with the functionality of their device.The hospital contact can check the equipment and order replacements if needed.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient arrived at the clinic on (b)(6) 2024 with a complaint of power cable disconnect alarms occurring while on battery power with one battery clip.The intermittent connection issues only occurred on the one battery clip.The ventricular assist device (vad) coordinator investigated the battery clip and found a miscommunication, the battery clip was exchanged.The event required intervention to prevent permanent damage.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21595170
Report Number2916596-2025-01787
Device Sequence Number13020461
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight114 KG
Patient EthnicityNon Hispanic
Patient RaceWhite